Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 156, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2012, 8:50 PM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 8:50 PM EDT (00:50 UTC)
- Expired
- Jul 8, 2012, 9:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY
The radar
The Knoxville radar (KMRX), 131 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2450 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
288 WUUS53 KJKL 090050 SVRJKL KYC147-199-231-090130- /O.NEW.KJKL.SV.W.0156.120709T0050Z-120709T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 850 PM EDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTH CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY... EASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 930 PM EDT * AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KIDDS CROSSING...OR 12 MILES WEST OF WHITLEY CITY...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WHITLEY CITY...GREGORY...CO-OPERATIVE...DENNEY...RITNER...BLUE HERON...DELTA...KIDDER...STEARNS...QUINTON...PINE KNOT...MARSHES SIDING...BRONSTON...GENERAL BURNSIDE S.P....WIBORG...PARKERS LAKE AND HOLLYHILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3701 8463 3666 8432 3662 8469 3680 8482 TIME...MOT...LOC 0050Z 245DEG 19KT 3674 8466 WIND...HAIL 60MPH <.50IN $$ JACOBSON
2 follow-up statements
492 WWUS53 KJKL 090107 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 907 PM EDT SUN JUL 8 2012 KYC147-199-231-090130- /O.CON.KJKL.SV.W.0156.000000T0000Z-120709T0130Z/ MCCREARY KY-PULASKI KY-WAYNE KY- 907 PM EDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN WAYNE...SOUTH CENTRAL PULASKI AND CENTRAL MCCREARY COUNTIES UNTIL 930 PM EDT... AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLAVENS...OR 8 MILES WEST OF WHITLEY CITY...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... QUINTON AROUND 915 PM EDT. WHITLEY CITY...STEARNS AND BRONSTON AROUND 920 PM EDT. WIBORG...MARSHES SIDING...PINE KNOT AND GENERAL BURNSIDE S.P. AROUND 925 PM EDT. PARKERS LAKE AROUND 930 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3701 8463 3666 8432 3663 8464 3682 8480 TIME...MOT...LOC 0107Z 247DEG 17KT 3676 8459 WIND...HAIL 60MPH <.50IN $$ JACOBSON
418 WWUS53 KJKL 090129 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 929 PM EDT SUN JUL 8 2012 KYC147-199-231-090139- /O.EXP.KJKL.SV.W.0156.000000T0000Z-120709T0130Z/ MCCREARY KY-PULASKI KY-WAYNE KY- 929 PM EDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE...SOUTH CENTRAL PULASKI AND CENTRAL MCCREARY COUNTIES WILL EXPIRE AT 930 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3701 8463 3666 8432 3663 8464 3682 8480 TIME...MOT...LOC 0129Z 247DEG 17KT 3680 8447 $$ JACOBSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:44 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 8, 7:44 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 744 PM EDT SUN JUL 8 2012 .UPDATE... ISSUED AT 744 PM EDT SUN JUL 8 2012 THUNDERSTORMS CONTINUE TO PROPAGATE ALONG THE COLD FRONT SLOWLY SAGGING SOUTH ACROSS EASTERN KY THIS EVENING. STORMS HAVE GENERALLY BEEN BELOW SEVERE THRESHOLDS BUT THERE HAVE BEEN QUITE A FEW REPORTS OF WIND DAMAGE ALONG WITH LOCALLY HEAVY RAIN...INCLUDING 1.69 INCHES IN 30 MIN OVER FLEMMING COUNTY FROM AN IFLOWS GAUGE. WILL CONTINUE TO RUN WITH URBAN/SMALL STREAM ADVISORIES...BUT WE MAY NEED AN UPGRADE AT SOME POINT IN THE NORTH WHERE HEAVY RAINS HAVE BEEN POUNDING OUR BLUEGRASS COUNTIES FOR THE LAST FEW HOURS. NEAR TERM MODELS ARE ALL DEPICTING ACTIVITY DIMINISHING AFTER MIDNIGHT WITH A LULL IN THE ACTION UNTIL LATE MONDAY MORNING WHEN SHOWERS AND STORMS ARE EXPECTED TO REDEVELOP OVER THE AREA. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 248 PM EDT SUN JUL 8 2012 A COLD FRONT STILL ALONG THE OHIO RIVER CONTINUES TO BE THE FOCUS FOR THE PERIOD. CONVECTION HAS RAMPED UP IN THE LAST HOUR AND EXPECT THIS ACTIVITY TO CONTINUE DEVELOPING AND STRENGTHENING OVER THE COURSE OF THE AFTERNOON AND INTO THE EVENING AS THE FRONT SLOWLY SAGS SOUTH. FCST SOUNDINGS STILL INDICATE A GOOD POTENTIAL FOR STORMS TO OUTFLOW WITH GUSTO AND WILL CONTINUE TO HIGHLIGHT DAMAGING WINDS AS A PRIMARY THREAT THROUGH THE OVERNIGHT HOURS. STILL CANNOT COMPLETELY RULE OUT SOME HAIL WITH ANY STORMS THIS AFTERNOON AND TONIGHT GIVEN THE PARAMETERS SEEN IN BOTH THE NAM AND GFS BUFR SOUNDINGS...THOUGH A LACK OF SHEAR ALONG WITH RIDICULOUSLY HIGH WET BULB ZERO HEIGHTS WOULD SEEM TO PRECLUDE THIS THREAT. FINALLY...DESPITE THE PERSISTENT DROUGHT CONDITIONS...ANTICIPATED DEEP WARM CLOUD PROCESSES COMBINED WITH PWATS APPROACHING 2 INCHES COUPLED WITH SINGLE DIGIT FCST STORM MOTIONS THROUGH MONDAY NIGHT WILL CERTAINLY PORTEND A THREAT FOR LOCALIZED...SHORT FUSED HYDRO ISSUES. TEMPERATURES WILL BE A RELATIVE NON ISSUE TONIGHT WITH LOWS AIMING FOR THE LOW 70S....AND LOOK TO BEGIN RETURNING TO MORE NORMAL RANGES ON MONDAY WITH HIGHS EXPECTED TO REMAIN BELOW 90 FOR THE FIRST TIME IN OVER A WEEK...AND OVERNIGHT LOWS IN THE MID TO UPPER 60S. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 431 PM EDT SUN JUL 8 2012 A STALLED FRONT SHOULD BE NEAR THE SOUTHERN EDGE OF THE FORECAST AREA AT THE START OF THE PERIOD...WITH SOME LIMITED DRYING OVER THE NORTHERN END OF THE FORECAST AREA. THE DRIER AIR WILL STRUGGLE TO MAKE IT ANY FURTHER SOUTHEAST INTO THE APPALACHIANS. THE FRONT IS THEN EXPECTED BECOME MORE DIFFUSE AS TIME GOES BY DURING THE WEEK. WITHOUT A CLEAN ARRIVAL OF A DRIER AIR MASS...POPS WILL LINGER FOR MOST LOCATIONS DURING THE PERIOD...WITH THE HIGHEST VALUES IN THE SOUTH AND SOUTHEAST. TOWARD THE WEEKEND...FLOW AROUND SUBTROPICAL HIGH PRESSURE TO OUR EAST WILL BE SENDING DEEPER MOISTURE BACK NORTH OVER THE REGION...WITH A BIT HIGHER PROBABILITY OF PRECIP. HOWEVER... WITHOUT STRONG FEATURES TO KEY ON...WILL NOT USE POPS ANY HIGHER THAN CHANCE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 744 PM EDT SUN JUL 8 2012 VIGOROUS TSTMS WILL IMPACT MOST OF THE TERMINALS AT SOME POINT OVER THE FIRST 6 HRS OF THE PERIOD WITH TEMPO MVFR TO IFR CIGS/VSBYS POSSIBLE. WIND SHEAR WILL ALSO BE A CONCERN AS A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE AREA AS VAD WIND PROFILER INDICATES SOME GUSTY NORTH WINDS AROUND 2 KFT...IN ADDITION TO THE VARIABLE GUSTS ASSOCIATED WITH THE THUNDERSTORMS. AFTER 06Z CIGS ARE EXPECTED TO REMAIN PREVAILING M/VFR...BUT FOG WILL BECOME AN ISSUE BETWEEN 06-12Z AND COULD EVENTUALLY BRING IFR CONDITIONS OR WORSE TO THE TAFS THROUGH DAYBREAK. SHRA AND TSTMS ARE EXPECTED TO DEVELOP AGAIN DURING THE MORNING...AFTER 12Z AND LOOK TO CONTINUE THROUGH THE REMAINDER OF THE PERIOD WITH CONDITIONS VARIABLE BETWEEN VFR OUTSIDE OF ANY STORMS...AND IFR IN AND AROUND ANY STORMS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MB SHORT TERM...MB LONG TERM....HAL AVIATION...MB
Hazardous weather outlook, Jul 8, 8:20 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 820 PM EDT SUN JUL 8 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 820 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY OVERNIGHT HOURS AS A COLD FRONT PUSHES SOUTH INTO THE REGION. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY FROM MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY THUNDERSTORM WIND DAMAGE...OR INSTANCES OF FLOODING TONIGHT TO THE NATIONAL WEATHER SERVICE IN JACKSON. MB
In the hours before
Local storm report, Jul 8, 7:24 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG MOUNT VICTORY 37.03N 84.39W
07/08/2012 PULASKI KY TRAINED SPOTTER
ROOF OFF OF BUILDINGS AND MULTIPLE TREES DOWN. ESPOTTER
REPORT VIA MOUNT VICTORY FIRE DEPARTMENT PERSONNEL.
&&
JCARICOSpecial weather statement, Jul 8, 7:49 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 749 PM EDT SUN JUL 8 2012 KYZ080-084>086-090015- MCCREARY-WHITLEY-LAUREL-KNOX- 749 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815 PM EDT SUNDAY EVENING... NORTHWESTERN KNOX... EAST CENTRAL MCCREARY... WHITLEY AND SOUTHEASTERN LAUREL. AT 749 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIBERTY...OR NEAR WILLIAMSBURG...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALDEN AROUND 755 PM EDT...ROCKHOLDS AROUND 800 PM EDT...WOODBINE AROUND 805 PM EDT...WILTON AROUND 810 PM EDT...SILER AROUND 815 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. JACOBSON
Special weather statement, Jul 8, 7:51 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 751 PM EDT SUN JUL 8 2012 KYZ079-083-090015- PULASKI-WAYNE- 751 PM EDT SUN JUL 8 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815 PM EDT SUNDAY EVENING... SOUTHWESTERN PULASKI AND NORTHERN WAYNE. AT 752 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SUSIE...OR 6 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MONTICELLO AROUND 800 PM EDT...STEUBENVILLE AROUND 810 PM EDT...MILL SPRINGS AROUND 815 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. JACOBSON
Special weather statement, Jul 8, 8:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 822 PM EDT SUN JUL 8 2012 KYZ069-080-114>117-090045- LAUREL-JACKSON-LESLIE-OWSLEY-PERRY-CLAY- 822 PM EDT SUN JUL 8 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 845 PM EDT SUNDAY EVENING... SOUTHEASTERN JACKSON... NORTHWESTERN LESLIE... EXTREME SOUTHEASTERN OWSLEY... EXTREME WEST CENTRAL PERRY... NORTHERN CLAY AND NORTHEASTERN LAUREL. AT 822 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR DATHA...OR 11 MILES NORTHWEST OF MANCHESTER...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HIGH KNOB AROUND 830 PM EDT...TREADWAY AROUND 835 PM EDT...MILL POND AROUND 840 PM EDT...WILD CAT AROUND 845 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. JACOBSON
Special weather statement, Jul 8, 8:35 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 835 PM EDT SUN JUL 8 2012 KYZ069-080-114>117-090100- LAUREL-JACKSON-LESLIE-OWSLEY-PERRY-CLAY- 835 PM EDT SUN JUL 8 2012 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 900 PM EDT SUNDAY EVENING... SOUTHEASTERN JACKSON... NORTHWESTERN LESLIE... EXTREME SOUTHEASTERN OWSLEY... EXTREME WEST CENTRAL PERRY... NORTHERN CLAY AND NORTHEASTERN LAUREL. AT 835 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 7 MILES SOUTH OF LANGNAU...OR 6 MILES SOUTHEAST OF LONDON. NEARLY STATIONARY. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JACOBSON
Special weather statement, Jul 8, 8:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 839 PM EDT SUN JUL 8 2012 KYZ079-083-084-090115- MCCREARY-PULASKI-WAYNE- 839 PM EDT SUN JUL 8 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 PM EDT SUNDAY EVENING... MCCREARY... SOUTHWESTERN PULASKI AND WAYNE. AT 839 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILL SPRINGS TO BLUE HERON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MONTICELLO TO 8 MILES NORTHWEST OF ONEIDA... MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STEUBENVILLE AROUND 845 PM EDT...KIDDS CROSSING AROUND 850 PM EDT...SLAVENS AROUND 855 PM EDT...GREGORY AROUND 905 PM EDT...NAOMI AROUND 910 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. JACOBSON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:07 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 83 min |
| Jul 8, 9:22 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox | 23 min |
| Jul 8, 9:49 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie | 41 min |
| Jul 8, 10:02 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox | 118 min |
| Jul 9, 5:43 PM EDT | Areal Flood Advisory | JKL | Pulaski, Wayne | 107 min |
| Jul 9, 7:47 PM EDT | Areal Flood Advisory | JKL | Harlan | 103 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.